Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 224, NWS St. Louis, MO

October 3, 2019Marion County, Missouri

NWS St. Louis, MO issued this river flood warning at Oct 3, 2019, 10:51 AM CDT for Marion County, Missouri. It took effect at Oct 3, 2019, 4:43 PM CDT. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
Oct 3, 2019, 10:51 AM CDT (15:51 UTC)
In effect from
Oct 3, 2019, 4:43 PM CDT
Expired
Oct 4, 2019, 8:50 PM CDT
In force
28 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Marion County, MO

The radar

The St Louis radar (KLSX), 156 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fabius River near Taylor (TAYM7).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05500000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

661 
WGUS43 KLSX 031552
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1051 AM CDT Thu Oct 3 2019

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri...
 

  South Fabius River near Taylor

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-042151-
/O.NEW.KLSX.FL.W.0224.191004T0600Z-191005T1200Z/
/TAYM7.1.ER.191004T0600Z.191004T0600Z.191004T0600Z.NO/
1051 AM CDT Thu Oct 3 2019

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the South Fabius River near Taylor
* from late tonight to Saturday morning.
* At 10:30 AM Thursday the stage was 7.2 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Impact:  At 9.5 feet...Flood Stage.  Minor flooding begins.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     10/04  10/05  10/06  10/07  10/08

South Fabius River
  Taylor           9.5    7.17       8.8    5.3    3.2    2.6    2.5


&&


LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
      3989 9176                       



$$
5 follow-up statements
108 
WGUS83 KLSX 031905
FLSLSX
Flood Statement
National Weather Service St Louis MO
205 PM CDT Thu Oct 3 2019

...The flood warning continues for the following rivers in 
Missouri...

 
  South Fabius River near Taylor

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-050104-
/O.EXT.KLSX.FL.W.0224.191003T2143Z-191005T2200Z/
/TAYM7.1.ER.191003T2143Z.191004T0600Z.191004T1600Z.NO/
205 PM CDT Thu Oct 3 2019

The Flood Warning continues for
  the South Fabius River near Taylor
* until Saturday afternoon.
* At  1:30 PM Thursday the stage was 8.9 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage late this 
  afternoon and crest near 10.9 feet after midnight tonight. 
  The river is forecast to fall below flood stage by tomorrow late 
  morning.
* Impact:  At 9.5 feet...Flood Stage.  Minor flooding begins.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     10/04  10/05  10/06  10/07  10/08

South Fabius River
  Taylor           9.5    8.93      10.1    5.8    3.3    2.7    2.5


&&


LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
      3989 9176                       



$$
225 
WGUS83 KLSX 040051
FLSLSX
Flood Statement
National Weather Service St Louis MO
751 PM CDT Thu Oct 3 2019

...The flood warning continues for the following rivers in 
Missouri...

 
  Middle Fabius River near Ewing

  South Fabius River near Taylor

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-050051-
/O.EXT.KLSX.FL.W.0216.000000T0000Z-191005T1428Z/
/EWMM7.1.ER.190929T1302Z.191003T1615Z.191004T0828Z.NO/
751 PM CDT Thu Oct 3 2019

The Flood Warning continues for
  the Middle Fabius River near Ewing
* until Saturday morning.
* At  7:30 PM Thursday the stage was 13.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by 
  early tomorrow.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     10/04  10/05  10/06  10/07  10/08

Middle Fabius River
  Ewing           12.0   13.49      11.0    7.2    5.6    4.4    3.6


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$

MOC127-050051-
/O.EXT.KLSX.FL.W.0224.000000T0000Z-191006T0000Z/
/TAYM7.1.ER.191003T2008Z.191004T0600Z.191004T1800Z.NO/
751 PM CDT Thu Oct 3 2019

The Flood Warning continues for
  the South Fabius River near Taylor
* until Saturday evening.
* At  7:30 PM Thursday the stage was 10.2 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 10.8 feet after midnight 
  tonight, then fall below flood stage early tomorrow afternoon.
* Impact:  At 10.5 feet...County Road 117 northwest of Philadelphia 
  floods.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     10/04  10/05  10/06  10/07  10/08

South Fabius River
  Taylor           9.5   10.24      10.4    6.0    3.4    2.7    2.5


&&


LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
      3989 9176                       



$$
179 
WGUS83 KLSX 040301
FLSLSX
Flood Statement
National Weather Service St Louis MO
1001 PM CDT Thu Oct 3 2019

...The flood warning continues for the following river in 
Missouri...

 
  South Fabius River near Taylor

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-050302-
/O.EXT.KLSX.FL.W.0224.000000T0000Z-191005T1930Z/
/TAYM7.1.ER.191003T2008Z.191004T0215Z.191004T1330Z.NO/
1001 PM CDT Thu Oct 3 2019

The Flood Warning continues for
  the South Fabius River near Taylor
* until Saturday afternoon.
* At  9:30 PM Thursday the stage was 10.3 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* The river is cresting at 10.3 feet,  
  then will fall below flood stage tomorrow morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     10/04  10/05  10/06  10/07  10/08

South Fabius River
  Taylor           9.5   10.27       9.8    5.5    3.3    2.7    2.5


&&


LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
      3989 9176                       



$$
842 
WGUS83 KLSX 041622
FLSLSX
Flood Statement
National Weather Service St Louis MO
1122 AM CDT Fri Oct 4 2019

...The flood warning continues for the following rivers in 
Missouri...

 
  South Fabius River near Taylor

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-052221-
/O.EXT.KLSX.FL.W.0224.000000T0000Z-191006T0040Z/
/TAYM7.1.ER.191003T2008Z.191004T0215Z.191004T1840Z.NO/
1122 AM CDT Fri Oct 4 2019

The Flood Warning continues for
  the South Fabius River near Taylor
* until Saturday evening.
* At 10:30 AM Friday the stage was 9.6 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* The river is forecast fall below flood stage this afternoon.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     10/05  10/06  10/07  10/08  10/09

South Fabius River
  Taylor           9.5    9.56       5.6    3.1    3.7    2.9    2.6


&&


LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
      3989 9176                       



$$
231 
WGUS83 KLSX 050150
FLSLSX
Flood Statement
National Weather Service St Louis MO
850 PM CDT Fri Oct 4 2019

...The flood warning is cancelled for the following river in 
Missouri...

 
  South Fabius River near Taylor

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-050220-
/O.CAN.KLSX.FL.W.0224.000000T0000Z-191006T0040Z/
/TAYM7.1.ER.191003T2008Z.191004T0215Z.191004T2330Z.NO/
850 PM CDT Fri Oct 4 2019

The Flood Warning is cancelled for
  the South Fabius River near Taylor.
* At  8:30 PM Friday the stage was 9.2 feet.
* Flood stage is 9.5 feet.
* The river fell below flood stage at  6:30 PM Friday.
* The river will continue falling to 5.1 feet by Sunday morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     10/05  10/06  10/07  10/08  10/09

South Fabius River
  Taylor           9.5    9.18       6.8    5.1    4.7    3.3    2.6


&&


LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
      3989 9176                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 3, 6:25 AM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, Oct 3, 6:25 AM CDT, 4 hours 26 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
625 AM CDT Thu Oct 3 2019

.SHORT TERM...  (Through Late Friday Afternoon)
Issued at 323 AM CDT Thu Oct 3 2019

A surface low was located near Chicago early this morning, with a
cold front trailing southwestward into the CWA. As of 0800 UTC, the
front is roughly located from KTBN>>KCPS>>KTAZ. By 1200 UTC, the
front should be just southeast of the CWA and will continue to push
away from the area during the day today. As expected, showers and
thunderstorms behind the front have weakened and lessened in
coverage. This trend is forecast to continue with only a sprinkle or
light spot shower possible this morning across portions of central
and southeastern Missouri. Otherwise, the main story will be the
much cooler temperatures. Highs today will be about 15-20 degrees
cooler than yesterday in many locations with temperatures topping
out in the mid 60s to upper 70s from northwest to southeast.
Lowered today's highs several degrees from the previous forecast
due to anticipated stratus this morning and midlevel cloudiness
lingering into the afternoon today along with strengthening low-
level cold air advection.

A strong surface high will move across the Upper Midwest into the
western Great Lakes through Friday, helping provide slightly below
normal temperatures along with dry weather. Look for lows tonight to
be in the mid 40s to low 50s, with high temperatures on Friday
mostly in the 60s.

Gosselin

.LONG TERM...  (Friday Night through Wednesday)
Issued at 323 AM CDT Thu Oct 3 2019

Low-level warm, moist advection will begin Friday night as the Great
Lakes surface high departs into the northeast. The next storm system
is expected to move eastward near the U.S-Canadian border on
Saturday. Its trailing cold front is forecast to move through the
mid-Mississippi Valley Saturday afternoon and night, bringing a
round of showers and thunderstorms to much of the area. Moisture
return ahead of this boundary looks weaker than the previous front,
with limited instability to work with. Consequently, limited thunder
probabilities to chance wording.

Temperatures on Saturday should rebound ahead of the cold front,
especially for parts of east-central and southeast Missouri as well
as southwest Illinois. High temperatures in the upper 70s to low
80s are expected for these locations which is about 5-10 degrees
above normal for early October.

Behind the front, much cooler weather is once again likely. High
temperatures should be near to slightly below normal each day
through the middle of next week, generally in the mid 60s to near
70 degrees. Low temperatures should be below normal with
widespread 40s expected Sunday night through Tuesday night. Dry
weather is also expected during this period as another strong
surface anticyclone moves slowly from west to east across the
central CONUS.

Gosselin

&&

.AVIATION...  (For the 12z TAFs through 12z Friday Morning)
Issued at 614 AM CDT Thu Oct 3 2019

The cold front is currently entering the St. Louis metro, with
MVFR or IFR cigs stretching along and to the northwest of the
front. While UIN and COU have been sitting with IFR cigs for much
of the morning, it looks like cigs around St. Louis will be right
around 1,000 ft for the next few hours. With that, have kept
tempo OVC008 at STL through 13z and kept SUS and CPS at MVFR given
their lower elevation. Those low cigs will continue to push to
the SE before gradually scattering and lifting by mid morning
morning. Along with the reduced cigs, the front will also turn
the winds around to the NW and may be gusty through much of the
day today.

BSH

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Oct 3, 3:32 AM CDT, 7 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
332 AM CDT Thu Oct 3 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-040845-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
332 AM CDT Thu Oct 3 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance of thunderstorms from Saturday through Saturday
evening for parts of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Gosselin

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 9:52 PM CDTSpecial Weather StatementLSXMarion23 min
Oct 2, 10:58 PM CDTAreal Flood AdvisoryLSXLewis4 hr
Oct 2, 11:15 PM CDTFlash Flood WarningLSXLewis3 hr
Oct 3, 12:57 AM CDTRiver Flood WarningLSXLewis19 hr
Oct 3, 11:53 AM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis16 days

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.